Alert archive / Mississippi / Heat Advisories in 2021
Heat Advisory 11, NWS Memphis, TN
NWS Memphis, TN issued this heat advisory at Aug 21, 2021, 3:30 AM CDT for Lee County, Phillips County, St. Francis County, Arkansas; 4 counties in Mississippi. It took effect at Aug 21, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2021, 3:30 AM CDT (08:30 UTC)
- In effect from
- Aug 21, 2021, 12:00 PM CDT
- Expired
- Aug 21, 2021, 7:51 PM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
Counties Lee County, AR, Phillips County, AR, St. Francis County, AR, Coahoma County, MS, Quitman County, MS, Tallahatchie County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1267 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
597 WWUS74 KMEG 210830 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 330 AM CDT Sat Aug 21 2021 ARZ048-049-058-MSZ007-010-011-020-220100- /O.NEW.KMEG.HT.Y.0011.210821T1700Z-210822T0100Z/ St. Francis-Lee AR-Phillips-Tunica-Coahoma-Quitman-Tallahatchie- Including the cities of Forrest City, Marianna, Helena, West Helena, Tunica, Clarksdale, Marks, and Charleston 330 AM CDT Sat Aug 21 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 108 expected. * WHERE...In Mississippi, Tunica, Coahoma, Quitman and Tallahatchie Counties. In Arkansas, St. Francis, Lee AR and Phillips Counties. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MJ
2 follow-up statements
895 WWUS74 KMEG 212001 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 301 PM CDT Sat Aug 21 2021 ARZ048-049-058-MSZ007-010-011-020-220415- /O.NEW.KMEG.HT.Y.0012.210822T1700Z-210823T0100Z/ /O.CON.KMEG.HT.Y.0011.000000T0000Z-210822T0100Z/ St. Francis-Lee AR-Phillips-Tunica-Coahoma-Quitman-Tallahatchie- Including the cities of Forrest City, Marianna, Helena, West Helena, Tunica, Clarksdale, Marks, and Charleston 301 PM CDT Sat Aug 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SUNDAY... * WHAT...Heat index values up to 110 expected. * WHERE...In Mississippi, Tunica, Coahoma, Quitman and Tallahatchie Counties. In Arkansas, St. Francis, Lee AR and Phillips Counties. * WHEN...Until 8 PM CDT this evening and again from noon to 8 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
980 WWUS74 KMEG 220051 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 751 PM CDT Sat Aug 21 2021 ARZ048-049-058-MSZ007-010-011-020-220900- /O.CAN.KMEG.HT.Y.0011.000000T0000Z-210822T0100Z/ /O.CON.KMEG.HT.Y.0012.210822T1700Z-210823T0100Z/ St. Francis-Lee AR-Phillips-Tunica-Coahoma-Quitman-Tallahatchie- Including the cities of Forrest City, Marianna, Helena, West Helena, Tunica, Clarksdale, Marks, and Charleston 751 PM CDT Sat Aug 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY... ...HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 8PM THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...In Mississippi, Tallahatchie, Quitman, Coahoma and Tunica Counties. In Arkansas, Lee AR, St. Francis and Phillips Counties. * WHEN...From noon to 8 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this heat advisory went out at Aug 20, 11:47 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 20, 11:47 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1147 PM CDT Fri Aug 20 2021 .UPDATE... 06Z Aviation Update Below && .PREV DISCUSSION... /issued 724 PM CDT Fri Aug 20 2021/ UPDATE...Evening Update. DISCUSSION... Scattered showers and thunderstorms continue across the Midsouth and pose a threat of localized flooding. Temperatures remain in the 80s across most of the area with overnight lows expected in the low to middle 70s. Showers should decrease in coverage over the next few hours but may increase in coverage prior to sunrise as a weak trough moves across Missouri. It will be a very tricky temperature forecast tomorrow as ongoing showers and thunderstorms continue. Rain free areas may spike near 90 degrees while areas where rain is nearly continuous may remain in the low 80s. PREV DISCUSSION... /issued 641 PM CDT Fri Aug 20 2021/ Skies are mostly cloudy across the Mid-South this afternoon with temperatures ranging from the upper 70s to mid 80s. Scattered showers and isolated thunderstorms continue to move across mainly eastern sections of the Mid-South at this time. By this evening, much of the current shower and thunderstorm activity will have ended. A cold front will move into northern Missouri tonight. Thunderstorms that develop ahead of this front are expected to reach northern sections of the Mid-South overnight. Temperatures will be seasonally warm tonight with lows Saturday morning in the low to mid 70s. As the cold front drops into southwest and central Missouri on Saturday, the chance for thunderstorms will increase across the region. Some locally heavy rainfall is possible across much of the Mid-South. Temperatures will be on the warm side but still below normal with highs in the mid 80s to lower 90s. Some locations in the western half of the Mid-South could see heat index values above 105 on Saturday but with the possibility of thunderstorms keeping temperatures lower than forecast, will hold off on issuing a Heat Advisory at this time. As the cold front moves closer to the Mid-South from the north Saturday night, there will still be a chance of thunderstorms. The front should move into the Mid-South and fall apart on Sunday leaving a chance of thunderstorms for mainly southern and eastern sections of the region. Heat index value should reach at or above 105 degrees across most of the Mid-South so a Heat Advisory will likely be needed then. Dry weather will return to the Mid-South for Sunday night with no rain expected through Tuesday morning. It will remain quite humid for both Monday and Tuesday with heat index values remaining above 105 degrees across much of the region both days. Some afternoon thunderstorms are possible on Tuesday over far eastern sections of the region. Scattered afternoon thunderstorms are possible on Wednesday and Thursday across much of the Mid-South. Another cold front will approach the region from the north Thursday night and next Friday with more scattered thunderstorms expected to move into the region. ARS && .AVIATION... VFR conditions to start out. Patchy fog is possible at JBR and TUP and may reduce vsbys to MVFR to IFR. Showers and thunderstorms expected to develop in the morning through the evening hours and could reduce conditions to MVFR. Winds WSW 4-8kts. SMW && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 20, 4:12 AM CDT, 23 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 412 AM CDT Fri Aug 20 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-211100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 412 AM CDT Fri Aug 20 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Locally heavy rainfall is possible across the Mid-South today. Flash flooding will be possible, especially in urban and other poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The threat for locally heavy rainfall will continue through Saturday. Hot and humid conditions will return this weekend through the middle of next week with heat indices near 105 degrees. Heat Advisories may be needed for part of all of the Mid-South. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. MJ
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:01 PM CDT | Heat Advisory | MEG | Lee, Phillips, St. Francis | 29 hr |
| Aug 21, 1:05 PM CDT | Areal Flood Advisory | MEG | Prentiss, Tishomingo | 115 min |
| Aug 21, 6:12 PM CDT | Tornado Warning | MEG | Tishomingo | 27 min |
| Aug 21, 6:16 PM CDT | Areal Flood Advisory | MEG | Tishomingo | 3 hr |
Nearby
Heat Advisories in Mississippi, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.